Fentanyl and heat

Common Questions and Answers about Fentanyl and heat

actiq

Avatar n tn This person is obviously under the care of a pain specialist and their dosage is their business. When someone asks a certain question, that question should be the only thing addressed. It's already hard for people with chronic pain to avoid judgment so it's best to just sick to the question at hand.
Avatar f tn Does anyone know if you remove the patch and leave it affixed to plastic, will the medicine seep out, and fade away? Or does it only release medication on your skin when in contact with heat?
1375159 tn?1311688344 Heat seems to work better for me than ice... but I just can't take it during the summer! I begin to sweat all over!!! I wear the heat pads that stick directly to your skin during the fall, winter and spring. I would not be able to function in the colder weather without them... Thanks for the tip, however - I might just try your suggestion during the winter when I am home!! Moist heat is great!
Avatar f tn s better to take a couple of muscle relaxers and go laid down than keep going and making the pain worse. That really made a difference for me, because now I can use heat or ice and sometimes that works instead of having to take a pill. If I can catch it early enough I can avoid getting trigger points or making them worse. I go to the chiropractor and he has started doing acupuncture, and for me it really helps.
Avatar f tn Tape really shouldnt affect the patch - - its more heat....heating pads and electric blankets cause problems that folks dont anticipate......and people cut the patches, and they eat the patches, and they die from the patches like that. It is a strong one and people dont really know enough to use it sometimes.......be safe....
Avatar n tn I would go back on the patch if they will give it to you again and get another series of epidurals. I was also try IcePaks/Heat and get a TENS Unit and apply stimulation at the same time as ice or heat. You must have some specific issues related to your case that are going to prevent you from being dispensed any oral opiates. These doctors won't even prescribe you (Ultram) Tramadol because of this and it is non-narcotic. I have given you the best advice I can.
Avatar m tn In defense of my GP I am extremely sensitive to a whole bunch of meds and Fentanyl was a last resort. I can not take any form of NSAID's and any neuropathic treatment such as anticonvulsant or antidepressant sedated me to such an extreme it was intolerable even at paediatric doses. My issue is with the drug company who stated that stopping the patches could make me unwell?
790421 tn?1341230131 While you are wearing a fentanyl patch, protect the patch from direct heat such as heating pads, electric blankets, heat lamps, saunas, hot tubs, and heated water beds. Do not take long, hot baths or sunbathe while you are wearing the patch. If you develop a fever over 102 you should contact your physician. I've been told that your body temperature need to be above 103.
1279189 tn?1275244868 I also was on Fentanyl for a while, and the pain relief is wonderful. It did not make me feel loopy, dizzy, or nauseous, but it did make me very tired until my body got used to it. Once my body got used to it, I wasn't so tired anymore, and again, it was an amazing pain reliever. My problem was keeping them on...and I've since found a medicine that is very effective for me, but I wouldn't rule out fentanyl for me for the future...
Avatar f tn You need to taper on fentanyl. So basically you are on 100 mcgs. Your doctor will cut it down each month when you get your prescription. So maybe 75 next month, then 50, 25, 12.5. Are however your dr wants to to do. Fentanyl withdrawal is not fun. So I would say go slow. How much Percocet do you take? You may want to keep that to help you as you lessen the fentanyl. Then when fentanyl is finally done, you can do what is needed wor the Percocet. Do you know when you next surgery will be?
Avatar n tn I dont' know if you're still on the patch or not, but just to let you know, there are certain brands of the patch (I'm presuming you're talking about the fentanyl patch) that you CANNOT cover the entire patch because doing so does not allow the patch to "breathe" and it could heat up due to body heat and release too much medication into your system, so if you're still using the patch and still covering the entire thing with the tape, I would definitely suggest at th
Avatar f tn I have a pain history for years and was prescribed the Fentanyl patch by my family doctor as a last resort. He was trying anything he could to get me out of pain and added Vicodin as a break through medication. Each person is different when it comes to pain medication. The Fentanyl has a slow effect working on the system. It is hard to know it is working when you are in pain. Eventually it kicked in and all I did was sleep.
82861 tn?1333453911 One of the most common questions that pops up here is from people who have difficulty keeping the fentanyl patch in place. Lost and ruined patches can be a terrible problem for both the patient and the doctor. We all know early refills of any pain medication are problematic no matter what the reason. I have used the Nexcare brand bandages for years as covers for the fentanyl patch. They were the only bandages that kept the patch in place for the full 3 days.
Avatar n tn Thanks everyone for your time and responses. Sorry it has taken me so long to get back here. They replaced it but told me they probabaly wouldnt do it again. I'm just starting this pain management thing and its intimidating and scary at times especially all the fentanyl horror stories but I've been very grateful to be on the patch because now I sleep and can do some normal stuff again. Its taken me from being a shut in due to pain to now I can go out and see friends and do my PT.
1855076 tn?1337115303 t think it does much,) and ibuprofen as well as a couple of prescription ointments and gels, and high doses of ibuprofen. I also use ice and heat. I get cortisone injections in my knees. None of this comes close to helping alleviate my pain. The PM doctor will prescribe me oxycodone for a few days when the pain is seriously making me lose my mind. I think we've all been there with that idea that crosses your mind that this just isn't worth it.
Avatar m tn s help (he told us both last year that he doubts that she will ever get off the medication because of her condition) even though she often cries in pain the side effects from the fentanyl have been so bad as during the last few years she has lost over 2 stone in weight, has no appetite suffers with anxiety and depression and having a conversation that she can remember days later is becoming a big problem, she begged me to help her get off the patches a couple of months ago as she says she wakes
Avatar f tn Hi everyone, I need your input as to what happened to me today. As you may or may not know I live just outside of Phoenix, AZ and needless to say it is EXTREME heat even tho it doesn't necessarily feel that way as there is realtively NO humidity. For instance today it was somewhere between 112 degrees and 115 degrees today in Phoenix and where I live it's about 3 degrees cooler than the city.
Avatar m tn I now have great pain in both areas. I do not know what to do. I am on fentanyl at 50 mcg every three days and about 4 percocets per day for break out pain. Really this does not stop my pain so I am at the point of thinking after a couple of years of being on oxy and now this to just get off it all. I am very scared that I am addicted. Since I am going to have a lot of pain either way I am wondering if I should just try and come off it all ? Any advice would be greatly appreciated.
Avatar m tn I really hope that the members who use the Fentanyl patch and who read this undestand that putting the patch on in a warm place is not a good idea. It will make the medicine go into the blood stream faster than it would normally. Please stick to the arm or chest. It is in your best interest. Thanks....
Avatar f tn You must have serious pain to be on the dosage level that you are on and I hope that you are able to get your pain under control by using the fentanyl patches and/or some other medication. Lastly, I should tell you that if most of your pain is nerve pain, opioids do a very poor job at controlling nerve pain....you'll never get the relief you are looking for from opioids if you are trying to manage a lot of nerve pain.
Avatar m tn s are VERY mild this time around! I was really expecting to go to hell and back with this fentanyl withdrawal but so far it has been 10x easier than my oxy withdrawals I went through last year. Anyone have any theories why my w/d this time around has not been nearly as bad as last time? I have been dependent for about 4 months this time around, using mainly oxy/dilaudid/fentanyl but I havent had oxy in awhile mainly just fentanyl and dilaudid.